Concurrent thrombotic thrombocytopenic purpura and immune thrombocytopenic purpura in a patient with metastatic neuroendocrine tumour successfully treated with rituximab-CVP.

Soley Bayraktar, Bernal Eileen, Sherry Shariatmadar, Eric Lian

Research output: Contribution to journalArticle

Abstract

We report a case of concurrent thrombotic thrombocytopenic purpura (TTP) and immune thrombocytopenic purpura (ITP) in a 63-year-old woman who had been receiving treatment with bevacizumab for metastatic neuroendocrine tumour (NET). At diagnosis, she had severe anaemia and thrombocytopenia with elevated lactate dehydrogenase and many schistocytes on the peripheral blood smear. She was treated with frequent fresh frozen plasma infusions and plasmapheresis with poor response. Later, she was found to have platelet surface glycoprotein antibodies in the serum and received four cycles of rituximab, vincristine, cyclophosphamide (rituximab-CVP) and steroids in addition to plasma therapy. The haemoglobin and platelet counts improved. To our knowledge, this is the first reported case of concurrent TTP and ITP in a patient with metastatic NET diagnosed while receiving bevacizumab therapy, who was successfully treated with the combination of rituximab, vincristine, cyclophosphamide and steroids.

Original languageEnglish
JournalBMJ Case Reports
Volume2010
StatePublished - Dec 1 2010
Externally publishedYes

Fingerprint

Thrombotic Thrombocytopenic Purpura
Idiopathic Thrombocytopenic Purpura
Neuroendocrine Tumors
Vincristine
Cyclophosphamide
Steroids
Platelet Membrane Glycoproteins
Plasmapheresis
Membrane Glycoproteins
Platelet Count
L-Lactate Dehydrogenase
Thrombocytopenia
Anemia
Hemoglobins
Therapeutics
Antibodies
Serum
Rituximab
Bevacizumab

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Concurrent thrombotic thrombocytopenic purpura and immune thrombocytopenic purpura in a patient with metastatic neuroendocrine tumour successfully treated with rituximab-CVP. / Bayraktar, Soley; Eileen, Bernal; Shariatmadar, Sherry; Lian, Eric.

In: BMJ Case Reports, Vol. 2010, 01.12.2010.

Research output: Contribution to journalArticle

@article{af20dca0b1564188a29db0eb62f48983,
title = "Concurrent thrombotic thrombocytopenic purpura and immune thrombocytopenic purpura in a patient with metastatic neuroendocrine tumour successfully treated with rituximab-CVP.",
abstract = "We report a case of concurrent thrombotic thrombocytopenic purpura (TTP) and immune thrombocytopenic purpura (ITP) in a 63-year-old woman who had been receiving treatment with bevacizumab for metastatic neuroendocrine tumour (NET). At diagnosis, she had severe anaemia and thrombocytopenia with elevated lactate dehydrogenase and many schistocytes on the peripheral blood smear. She was treated with frequent fresh frozen plasma infusions and plasmapheresis with poor response. Later, she was found to have platelet surface glycoprotein antibodies in the serum and received four cycles of rituximab, vincristine, cyclophosphamide (rituximab-CVP) and steroids in addition to plasma therapy. The haemoglobin and platelet counts improved. To our knowledge, this is the first reported case of concurrent TTP and ITP in a patient with metastatic NET diagnosed while receiving bevacizumab therapy, who was successfully treated with the combination of rituximab, vincristine, cyclophosphamide and steroids.",
author = "Soley Bayraktar and Bernal Eileen and Sherry Shariatmadar and Eric Lian",
year = "2010",
month = "12",
day = "1",
language = "English",
volume = "2010",
journal = "BMJ Case Reports",
issn = "1757-790X",
publisher = "BMJ Publishing Group",

}

TY - JOUR

T1 - Concurrent thrombotic thrombocytopenic purpura and immune thrombocytopenic purpura in a patient with metastatic neuroendocrine tumour successfully treated with rituximab-CVP.

AU - Bayraktar, Soley

AU - Eileen, Bernal

AU - Shariatmadar, Sherry

AU - Lian, Eric

PY - 2010/12/1

Y1 - 2010/12/1

N2 - We report a case of concurrent thrombotic thrombocytopenic purpura (TTP) and immune thrombocytopenic purpura (ITP) in a 63-year-old woman who had been receiving treatment with bevacizumab for metastatic neuroendocrine tumour (NET). At diagnosis, she had severe anaemia and thrombocytopenia with elevated lactate dehydrogenase and many schistocytes on the peripheral blood smear. She was treated with frequent fresh frozen plasma infusions and plasmapheresis with poor response. Later, she was found to have platelet surface glycoprotein antibodies in the serum and received four cycles of rituximab, vincristine, cyclophosphamide (rituximab-CVP) and steroids in addition to plasma therapy. The haemoglobin and platelet counts improved. To our knowledge, this is the first reported case of concurrent TTP and ITP in a patient with metastatic NET diagnosed while receiving bevacizumab therapy, who was successfully treated with the combination of rituximab, vincristine, cyclophosphamide and steroids.

AB - We report a case of concurrent thrombotic thrombocytopenic purpura (TTP) and immune thrombocytopenic purpura (ITP) in a 63-year-old woman who had been receiving treatment with bevacizumab for metastatic neuroendocrine tumour (NET). At diagnosis, she had severe anaemia and thrombocytopenia with elevated lactate dehydrogenase and many schistocytes on the peripheral blood smear. She was treated with frequent fresh frozen plasma infusions and plasmapheresis with poor response. Later, she was found to have platelet surface glycoprotein antibodies in the serum and received four cycles of rituximab, vincristine, cyclophosphamide (rituximab-CVP) and steroids in addition to plasma therapy. The haemoglobin and platelet counts improved. To our knowledge, this is the first reported case of concurrent TTP and ITP in a patient with metastatic NET diagnosed while receiving bevacizumab therapy, who was successfully treated with the combination of rituximab, vincristine, cyclophosphamide and steroids.

UR - http://www.scopus.com/inward/record.url?scp=84882260436&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84882260436&partnerID=8YFLogxK

M3 - Article

C2 - 22798444

AN - SCOPUS:84882260436

VL - 2010

JO - BMJ Case Reports

JF - BMJ Case Reports

SN - 1757-790X

ER -